MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SUGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SUGICAL MESH
Catalog Number 5950050
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 04/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 9 months post implant of ventrio st, patient was diagnosed with hernia recurrence and adhesions thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-may-2015) is considered to be a best estimate.This emdr represents the ventrio st (device #2).Additional supplemental emdr was submitted to represent the mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2011: patient was diagnosed with partial small bowel obstruction and ventral hernia thereby underwent laparoscopic repair with the implant of composix kugel mesh (device #1).Per operative notes, ¿there was clear-cut ventral hernias that had omental fat and there were several in the upper incision.These were all reduced.Then a composix kugel mesh (device #1) was placed in the area of the hernia.¿ on (b)(6) 2016: patient was diagnosed with recurrent ventral hernia with adhesions thereby underwent open repair with partial removal of composix kugel mesh (device #1) and implant of ventrio st mesh (device #2).Per operative notes, ¿the adhesions were in the upper abdomen to the old mesh.The patient had developed a recurrence along the left side of the mesh, all the adhesions of omentum to the mesh were freed up.Then a small part of the previous mesh (device #1) was removed and then placed the ventrio st mesh (device #2) as an underlay underneath the previous mesh and covering up the defect on the left side.¿ on (b)(6) 2017: patient was diagnosed with recurrent ventral hernia thereby underwent open repair with partial removal of composix kugel mesh (device #1) and ventrio st mesh (device #2) and implant of synthetic mesh.Per operative notes, ¿the hernia sac was dissected out all around, it was opened, and peritoneal cavity was reached.There were adhesions at hernia site and the mesh area.The old mesh (device #1) which was rolled out on the right side partly and the hernia was underneath near the umbilicus.The part of the right half of the old mesh (device #1 & #2) was cut and removed.After that synthetic mesh was placed partly over the previous mesh and on the upper side to the rectus sheath posteriorly.¿ attorney alleges that the patient had adhesions, infection, pain, hernia recurrence and emotional injuries.

Brand Name
VENTRIO ST
Common Device Name
SUGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21889091
Report Number1213643-2025-090166
Device Sequence Number3442641
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540(17)170628(10)HUZE1346
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number5950050
Device Lot NumberHUZE1346
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight88 KG